Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 27, 2007, 1:18 PM EST for Broward County, Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2007, 1:18 PM EST (18:18 UTC)
- Expired
- Feb 27, 2007, 1:50 PM EST
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 12:26 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 271819 SVRMFL FLC011-099-271900- /O.NEW.KMFL.SV.W.0002.070227T1818Z-070227T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 118 PM EST TUE FEB 27 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. EXTREME SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 200 PM EST * AT 115 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COCONUT CREEK AND MARGATE...AND MOVING EAST AT 25 MPH. * THE STORM WILL AFFECT... COCONUT CREEK AND MARGATE POMPANO BEACH LIGHTHOUSE POINT HILLSBORO BEACH THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2633 8028 2615 8024 2620 7974 2644 7978 $$ RM
2 follow-up statements
000 WWUS52 KMFL 271837 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 137 PM EST TUE FEB 27 2007 FLC011-099-271900- /O.CON.KMFL.SV.W.0002.000000T0000Z-070227T1900Z/ PALM BEACH FL-BROWARD FL- 137 PM EST TUE FEB 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST FOR NORTHEASTERN BROWARD AND EXTREME SOUTHEASTERN PALM BEACH COUNTIES... AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIGHTHOUSE POINT AND DEERFIELD BEACH...MOVING EAST AT 25 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST TUESDAY EVENING FOR SOUTHEASTERN FLORIDA. LAT...LON 2633 8028 2615 8024 2620 7974 2644 7978 $$ RM
000 WWUS52 KMFL 271850 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 150 PM EST TUE FEB 27 2007 FLC011-099-271857- /O.CAN.KMFL.SV.W.0002.000000T0000Z-070227T1900Z/ PALM BEACH FL-BROWARD FL- 150 PM EST TUE FEB 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND EXTREME SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OFFSHORE THE NORTHERN BROWARD COUNTY COAST. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST TUESDAY EVENING FOR SOUTHEASTERN FLORIDA. OTHER STORMS ARE EXPECTED TO FORM LATER THIS AFTERNOON...AND PERSONS ARE URGED TO REMAIN ALERT AND BE PREPARED TO TAKE EVASIVE ACTION IF ADDITIONAL WARNINGS ARE NECESSARY LATER THIS AFTERNOON. LAT...LON 2633 8028 2615 8024 2620 7974 2644 7978 $$ RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:02 AM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 27, 9:02 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 902 AM EST TUE FEB 27 2007 .UPDATE...FAST MOVING ZONAL FLOW ACROSS THE PENINSULA THIS MORNING. SHOWERS AND THUNDERSTORMS OVERNIGHT ASSOCIATED WITH A SUBTLE SHORT WAVE MOVING WITH THE FLOW ARE NOW WELL EAST OF THE PENINSULA. HOWEVER...12Z ANALYSIS STILL SHOWS A WEAK CYCLONIC TURNING TO THE WIND FLOW AT UPPER LEVELS SO STILL SOME UPPER LEVEL SUPPORT ACROSS THE GULF OF MEXICO. 12Z MIAMI SOUNDING IS FAIRLY UNIDIRECTIONAL WITH SOUTHWEST TO WEST FLOW BUT SOME SPEED SHEAR AROUND 30 KT. H5 TEMP AT -10C AND WARMING AT LOWER LAYERS HAS INCREASED INSTABILITY POTENTIAL WITH AFTERNOON HIGHS REACHING THE MID 80S...SO THUNDERSTORMS ARE EXPECTED MID TO LATE AFTERNOON WHERE ONSHORE SEA BREEZE DEVELOPS GOOD CONVERGENCE AGAINST THE PREVAILING SOUTHWEST TO WEST FLOW...MAINLY ATLANTIC COAST. COLD AIR ALOFT MEANS A CHANCE FOR HAIL AND SEABREEZE COULD ALSO BRIEFLY ENHANCE HELICITY WITH LOW LEVEL EAST TO SOUTHEAST WINDS VEERING AROUND TO THE SOUTHWEST AND WEST ALOFT. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO ACCOUNT FOR POSSIBLE STRONG THUNDERSTORMS WITH THE BIGGEST THREAT INLAND AND ALONG THE METRO ATLANTIC COAST THIS AFTERNOON. && 50 .PREVIOUS DISCUSSION...CURRENT CONVECTION MOVING ACROSS S FLA APPEARS TO BEING ENHANCED BY WEAK SHORT WAVE AND STRONG JET MAX THAT THE GFS FCST FOR LATE TONIGHT. NEAR ZONAL FLOW HAS RESULTED IN COLD FRONT TO REMAIN NEARLY STATIONARY ACROSS N CENTRAL FLA AND WITH S TO SW FLOW TO THE S OF THE FRONT DEW POINTS HAVE BEEN IN THE LOWER 70S ALSO ADDING TO THE FUEL. LARGE SHIELD OF CIRRUS THAT HAS COVERED S FLA PAST 24 HOURS WILL BE EXITING JUST PRIOR TO SUNRISE AND THIS WILL LEAD TO INCREASED SUNSHINE TODAY. THUS, SINCE WE WILL STILL BE ON THE SOUTH SIDE OF THE FRONT, THIS WILL LEAD TO A QUITE UNSTABLE AIRMASS WITH MAX AFTERNOON CAPES OVER 1000 AND LIFTED INDICES AROUND -4. POPS FOR TODAY ARE A TOUGH CALL AS THE GFS SHOWS SIGNIFICANT DRYING BEHIND THE SHORTWAVE WHILE THE NAM HOLDS ON TO THE MOISTURE. WITH THIS IN MIND AND THE ABOVE MENTIONED STABILITY DISCUSSION WILL GO HIGHER THAN MAV NUMBERS BUT LOWER THAN THE MET GUIDANCE. BOTH MODELS DO SHOW THE COLD FRONT TO SAG SOUTHWARD THROUGH TODAY AND THE GFS HAS THE FRONT CLEARING THE SE CST BY 12Z WED AND THE NAM A LITTLE SLOWER AT AROUND 15Z. THIS SHOULD MAKE FOR A DRIER WEDNESDAY. SFC FLOW WILL QUICKLY VEER TO THE SE ON THURSDAY IN ADVANCE OF A STRONG SHORTWAVE THAT WILL BE DIGGING INTO THE EASTERN U.S. AND IN TURN SHOVING THE SFC RIDGE INTO THE ATLANTIC AND TIGHTENING THE GRADIENT. THIS SHORTWAVE WILL THEN PUSH A STRONGER COLD FRONT THROUGH S FLA EARLY SUNDAY WITH A QUICK CHANCE FOR SHOWERS AND THEN MUCH COOLER WEATHER FOR SUNDAY NIGHT. && .AVIATION...OVERCAST AC AND CS WILL STEADILY SCATTER OUT BY MORNING WHICH WILL LEAD TO MORE HEATING THAN YESTERDAY. FOR THE OVERNIGHT HOURS, SCATTERED SHOWERS AND POSSIBLY A FEW STORMS (NOT MENTIONED FOR NOW) WILL MOVE INTO THE FLL, TMB AND MIA TERMINALS BY 06Z OR 07Z AND LAST A FEW HOURS. A BREAK IN PRECIP WILL OCCUR UNTIL THE CONVECTION FIRES UP IN THE AFTERNOON. OCNL IFR IN VSBY WITH THE SHOWERS OR STORMS CAN BE EXPECTED. && .MARINE...WIND AND SEAS WILL BE ON THE QUIET SIDE THROUGH THE FCST CYCLE WITH A WEAK GRADIENT FLOW. WINDS WILL BE SW TODAY AND THEN VEER TO THE N BEHIND THE FRONT ON WEDNESDAY BUT AT SPEEDS OF LESS THAN 10 KT. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. THE STRONGER COLD FRONT THAT WILL MOVE THROUGH S FLA EARLY SUNDAY WILL BRING MUCH DRIER AIR BEHIND IT. MODELS SUGGEST THAT RH VALUES ON MONDAY AFTERNOON COULD APPROACH 35 PERCENT BUT REMAINING MARGINAL AT BEST. STAY TUNED FOR FURTHER UPDATES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 65 80 70 / 50 20 20 - FORT LAUDERDALE 84 67 81 71 / 50 20 30 - MIAMI 86 66 81 69 / 50 20 30 - NAPLES 81 64 82 67 / 30 20 20 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Feb 27, 11:27 AM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1127 AM EST TUE FEB 27 2007 FLZ063-066>075-280415- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1123 AM EST TUE FEB 27 2007 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH FLORIDA THROUGH TONIGHT, CREATING A CHANCE OF SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORM ACTIVITY CAN BE EXPECTED MAINLY OVER THE INTERIOR AND EASTERN PARTS OF SOUTH FLORIDA THROUGH EARLY TONIGHT AS THE ACTIVITY MOVES TO THE NORTHEAST OR EAST. A FEW THUNDERSTORMS COULD BECOME STRONG OVER THESE AREAS, ESPECIALLY IN THE AFTERNOON ALONG THE EAST COAST SEA BREEZE, WITH THE MAIN HAZARDS BEING GUSTY WINDS AND SMALL HAIL. WIND: IF STRONG TO SEVERE STORMS DO DEVELOP ACROSS THE INTERIOR OR ALONG THE EAST COAST SEA BREEZE THIS AFTERNOON WIND GUST TO 58 MPH MAY BE POSSIBLE. HAIL: THERE IS A SLIM CHANCE THAT IF A STRONG TO SEVERE STORM DOES DEVELOP SMALL HAIL OF PEA OR POSSIBLY UP TO DIME SIZE MAY BE POSSIBLE ACROSS THE INTERIOR AND LARGER HAIL OF UP PENNY SIZE MAY BE POSSIBLE ALONG THE EAST COAST SEA BREEZE. FLOODING: THUNDERSTORM MOTION IS EXPECTED TO BE RELATIVELY RAPID, HOWEVER DUE TO THE HEAVY RAIN THAT MAY RESULT FROM THESE STORMS PONDING OR WATER ON SOME POORLY DRAINED ROADWAYS IN THE EAST COAST METRO MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE WINDS VEER AROUND TO THE SOUTHEAST AND INCREASE IN SPEED THURSDAY, A MODERATE RISK OF RIP CURRENTS MAY RETURN TO THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... A STRONG TO SEVERE STORM OR TWO MAY OCCUR THIS AFTERNOON AND ANY INFORMATION REGARDING THESE STORMS WILL BE APPRECIATED. SPOTTER ACTIVATION IS LIKELY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:15 PM EST | Special Marine Warning | MFL | 86 min | |
| Feb 27, 1:40 PM EST | Special Marine Warning | MFL | 65 min | |
| Feb 27, 2:35 PM EST | Special Marine Warning | MFL | 40 min | |
| Feb 27, 3:45 PM EST | Special Marine Warning | MFL | 60 min | |
| Feb 27, 4:48 PM EST | Special Marine Warning | MFL | 31 min | |
| Feb 27, 5:01 PM EST | Special Marine Warning | MFL | 29 min | |
| Feb 27, 5:19 PM EST | Severe Thunderstorm Warning | MFL | Collier | 41 min |
| Feb 27, 6:44 PM EST | Special Marine Warning | MFL | 71 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.